Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
SEVERE HYPERSENSITIVITY REACTION DURING HEMODIALYSIS
Autore:
KRASKE GK; SHINABERGER JH; KLAUSTERMEYER WB;
Indirizzi:
W LOS ANGELES VET AFFAIRS MED CTR,ALLERGY & IMMUNOL SECT 111R,11301 WILSHIRE BLVD LOS ANGELES CA 90073 W LOS ANGELES VET AFFAIRS MED CTR,ALLERGY & IMMUNOL SECT 111R LOS ANGELES CA 90073 W LOS ANGELES VET AFFAIRS MED CTR,NEUROL SECT 111L,MED & RES SERV LOSANGELES CA 90073 UNIV CALIF LOS ANGELES,SCH MED LOS ANGELES CA 00000
Titolo Testata:
Annals of allergy, asthma, & immunology
fascicolo: 2, volume: 78, anno: 1997,
pagine: 217 - 220
SICI:
1081-1206(1997)78:2<217:SHRDH>2.0.ZU;2-L
Fonte:
ISI
Lingua:
ENG
Soggetto:
ETHYLENE-OXIDE GAS; ANAPHYLACTOID REACTIONS; DIALYSIS; ALLERGY;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Science Citation Index Expanded
Science Citation Index Expanded
Citazioni:
17
Recensione:
Indirizzi per estratti:
Citazione:
G.K. Kraske et al., "SEVERE HYPERSENSITIVITY REACTION DURING HEMODIALYSIS", Annals of allergy, asthma, & immunology, 78(2), 1997, pp. 217-220

Abstract

Background: Hemodialysis-associated hypersensitivity reactions are well documented in the literature. Ethylene oxide sensitization and activation of complement are important factors involved during such reactions. The majority of severe hypersensitivity reactions in dialysis patients, however, is due to sensitization to ethylene oxide. Methods: Wereport a patient admitted to the hospital with worsening of his renalfunction. He subsequently required three hemodialysis treatments, allof which resulted in severe hypersensitivity reactions requiring endotracheal intubation. The initial hypersensitivity episode was thought to be due to complement activation to the cupramonium-rayon membrane dialyzer. Despite changing to a polyacrylonitrile membrane, which does not activate complement, a second hypersensitivity reaction developed. Suspecting ethylene oxide hypersensitivity, the third hemodialysis session incorporated a biocompatible dialyzer that was sterilized with gamma irradiation, not ethylene oxide. Yet again, an anaphylactoid reaction resulted. It was postulated that residual ethylene oxide in the tubing might have triggered this last attack. Results: Despite a negative RAST (radioallergosorbent test) to ethylene oxide, the strong history surrounding each of the hypersensitivity episodes and high index ofsuspicion pointed to ethylene oxide hypersensitivity as the etiologicfactor. To this end, the patient fared much better when peritoneal dialysis was initiated. The patient subsequently died from other complications of his illness. Conclusions: This case report demonstrates boththe complex nature involving a hypersensitivity reaction to hemodialysis and the life-threatening severity of such a reaction. Replacing ethylene oxide with steam or gamma radiation to sterilize dialyzers and thoroughly rinsing new dialyzers and tubing with normal saline may help circumvent this problem.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 20/01/21 alle ore 03:13:26